Q1 - ranking question
While taking a history from Mr A, a 63-year old diabetic patient who is being admitted as an emergency with a black toe, asks you if he is going to lose his leg.
Rank the following responses in order from most appropriate to least appropriate.
A. Explain that you can't feel his foot pulses and there is a possibility he may lose his leg.
B. Reassure him that everything will be okay.
C. Tell Mr A that you need to take a full history and complete an examination as well as arrange some further tests. Once the test results are back, a senior doctor will discuss the results with him.
D. Advise Mr A that you will need to discuss his case with your registrar before you can answer his question.
E. Tell Mr A that there is an expert limb fitting centre locally, so he shouldn't worry about losing his leg.
Q2 - selecting question
While rewriting a patient's drug chart, you notice that one of your colleagues has prescribed enoxaparin for a patient who is also on warfarin.
Choose the top three most appropriate actions from the following list:
A. Immediately rewrite the drug chart without the enoxaparin, and call your colleague to tell them you have corrected the error.
B. Complete an incident form.
C. Tell your colleague and suggest that they might want to inform the patient's consultant.
D. Tell the patient.
E. Ask the nursing staff and the pharmacist why they hadn't spotted the error.
F. Rewrite the drug chart without the enoxaparin and hope no-one spots the error.
G. Discuss the incident with the consultant in charge after reviewing the patient and their recent blood tests.
H. Rewrite the drug chart without the enoxaparin and ensure that the old chart is clearly marked as an old chart so that the error will not be repeated.